Pennsylvania, 2001Damaging Wind in Pennsylvania, July 10, 2001
July 10, 2001 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 10, 1:37 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 10, 1:37 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1015 AM EDT TUE JUL 10 2001
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 538.
.CTP...SVR TSTM WATCH FOR SRN HALF OF CWA.
GA.RTNER
In the hours before
Special weather statement, Jul 10, 9:32 AM EST, 5 hours 8 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-102130-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1032 AM EDT TUE JUL 10 2001
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
PENNSYLVANIA THIS AFTERNOON INTO THIS EVENING...
A SOUTHWEST WIND IS USHERING IN WARMER AND INCREASINGLY MOIST AIR TO
CENTRAL PENNSYLVANIA TODAY. THIS IS IN ADVANCE OF A COLD FRONT WHICH
WILL MOVE INTO NORTHERN PENNSYLVANIA THIS AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
SOME OF WHICH MAY APPROACH SEVERE LIMITS. THE STRONGEST
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING.
WIND DAMAGE WILL BE THE PRIMARY THREAT FROM THESE STORMS...ALTHOUGH
HAIL...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE AS WELL.
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENMING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS.
GARTNER/RXR
Special weather statement, Jul 10, 12:58 PM EST, 1 hour 42 minutes before
PAZ024>028-033>036-056>059-063>066-110045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT TUE JUL 10 2001
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR
MOST OF SOUTH-CENTRAL PENNSYLVANIA...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR THE
FOLLOWING COUNTIES...
ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...DAUPHIN...FRANKLIN
...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON...MIFFLIN...
PERRY...SCHUYLKILL...SOMERSET...AND YORK.
A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO OCCUR. WINDS IN EXCESS OF 60 MPH AND HAIL
LARGER THEN THREE QUARTERS O[F AN INCH IN DIAMETER ARE POSSIBLE IN AND NEAR
THE WATCH AREA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
ONDREJIK
Thunderstorm Wind, Lancaster
- When
- July 10, 2:40 PM EST
- Where
- Lancaster County, Lancaster
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.067, -76.300
Trees and power lines were reported down in Lancaster. Also, trees were uprooted in New Holland at 14:50 EST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, July 10, 20011 death · 1.5 in hail · 13 events
- Hail and Damaging Winds in Colorado, July 10, 2001$3.0 million · 1.75 in hail · 7 events
- Hail and Damaging Wind in Pennsylvania, July 10, 2001$2.5 million · 0.75 in hail · 2 events
- Tornado and Flash Flood in Wyoming, July 10, 2001F2 · 2 events
- Flash Flood and Hail in West Virginia, July 10 to 11, 2001$518,000 · 1 in hail · 9 events
- Flash Flood in Wyoming, July 10, 2001$400,000 · 1 event
- Flash Flood in West Virginia, July 10 to 11, 2001$400,000 · 1 event
- Hail and Damaging Winds in Maryland, July 10 to 11, 20013 injured · $53,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Massachusetts, July 10, 2001$97,000 · 0.75 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, July 10, 2001$79,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in New York, July 10, 2001$66,000 · 0.88 in hail · 4 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 10, 2001$60,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256798.